MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P14; PHASEAL ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P14; PHASEAL ADMINISTRATION SET
Catalog Number 515100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a single bd phaseal¿ protector p14 experienced leakage during use.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: 2 pictures were received.The leak is confirmed.In pictures received the leak is confirmed.However, it is no possible to confirm the point of leak.Drops are shown in the bag containing the protector and vial.2 retained samples were taken for evaluation: visual inspection shows no defects.The 2 samples were connected to the vials using the m12 assembly fixture.The samples fitted properly the vial.No leak was found in any of the 2 cases.Withdraw of the liquid (colored water) was performed without issues.No leak was found through membrane (test performed according to (b)(4).In previous complaint from the same hospital (b)(4).3 retained samples were taken for investigation as well.No defects were found in that experience neither.In total, 5 retained samples were used and no leak was found.Inspections and tests in manufacturing area for protectors: protector housing were manufactured by nolato supplier.Currently, they are molded in bd san agustin plant.Visual inspections and critical dimensions for protector housing parts are performed according to ph-300 current version.Protector highness is measured at the beginning of the lot, after a machine stop (longer than 2 hours) and after a mold repair.During assembly process, the operator performs the following inspections and tests according to ph-302 current version: it is verified that expansion film of the bladder is centered in the protector housing, correctly sealed and free of holes or damages.Visual inspection of the filter is performed to verify that is centered in the protector cavity, welded in a right position and free of holes between the filter and filter cover.Overpressure test is performed to verify that the expansion film of the bladder can resist certain pressure.Film breakage test: the expansion film of the bladder must break at minimum pressure (0,8 bar).It is verify if the break is produced in the sealing area or at the film.Functionality test is performed to ensure properly work of the protector.Hydrophobic filter leakage is performed to verify that no leaks are present in the filter.Leakage test is performed in all manufactured lots according to (b)(4).Conclusion: there is no evidence of failure during the process.No non-conformances were found during dhr review and no issues were found in retained samples.It is no possible to establish the root cause.The defect couldn¿t be duplicated using the retained samples.

Brand Name
BD PHASEAL¿ PROTECTOR P14
Common Device Name
PHASEAL ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key8280051
Report Number3003152976-2019-00108
Device Sequence Number1991659
Product Code ONG
UDI-Device Identifier00382905151002
UDI-Public00382905151002
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2022
Device Catalogue Number515100
Device Lot Number1702011
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date01/25/2019
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;